The constants in the central limit theorem for the one-dimensional Edwards model

    Research output: Contribution to journalArticleAcademicpeer-review

    8 Citations (Scopus)
    2 Downloads (Pure)

    Abstract

    The Edwards model in one dimension is a transformed path measure for one-dimensional Brownian motion discouraging self-intersections. We study the constants appearing in the central limit theorem (CLT) for the endpoint of the path (which represent the mean and the variance) and the exponential rate of the normalizing constant. The same constants appear in the weak-interaction limit of the one-dimensional Domb–Joyce model. The Domb–Joyce model is the discrete analogue of the Edwards model based on simple random walk, where each self-intersection of the random walk path recieves a penalty e –2. We prove that the variance is strictly smaller than 1, which shows that the weak interaction limits of the variances in both CLTs are singular. The proofs are based on bounds for the eigenvalues of a certain one-parameter family of Sturm–Liouville differential operators, obtained by using monotonicity of the zeros of the eigen-functions in combination with computer plots.
    Original languageEnglish
    Pages (from-to)1295-1310
    Number of pages16
    JournalJournal of Statistical Physics
    Volume90
    Issue number5-6
    DOIs
    Publication statusPublished - 1998

    Fingerprint Dive into the research topics of 'The constants in the central limit theorem for the one-dimensional Edwards model'. Together they form a unique fingerprint.

    Cite this